• question-icon

    What causes dark spots on the face after discontinuing Melacare forte cream?

default
Posted on Thu, 19 Apr 2018 in Skin Hair and Nails
Question: iam using melacare fore since 1 year for hyper pigmentation. if it stopped for 1 day also my face becoming dark. can i continue this one only or else any permanent solution is their. pls suggest
doctor
Answered by Dr. Kakkar S. 33 minutes later
Brief Answer:
Stop the cream that you have been using. It contains a potent steroid.

Detailed Answer:
hello. thank you.

I am Dr. kakkar (Dermatologist and Venerelogist). I have noted your concern.
Melacare forte cream contains a potent steroid i.e Mometasone furoate 0.1% apart from tretinoin and hydroquinone.
This cream should not be used as a regular fairness cream. It should never be used on face for more than 4 - 6 weeks and never without a dermatologist / doctor advice.
The steroid content present in the cream can cause various side effects like skin thinning, telangiectasias, photosensitivity, acne, hirsutism, dyspigmentation etc
I suggest you to use a broad spectrum sunscreen (SPF 50) on face throughout the day. Reapply every 2-3 hours. At night you may use a safer option for skin lightening e.g a 2% kojic acid or 6-12%glycolic acid based cream. These creams too are available only on prescription, therefore, I suggest you to kindly talk to your local practitioner for a prescription regarding the same.

Regards
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Kakkar S.

Dermatologist

Practicing since :2002

Answered : 8962 Questions

premium_optimized

The User accepted the expert's answer

Share on

Recent questions on  Glycolic acid

doctor1 MD

I hav moles on my cheeks n on consulting a doctor he prescribed me glycovira cream(glycolic acid 12%) only to be used on the moles n dan another...

doctor1 MD

I hv high pigmentation and acne prone skin, dark circles around eyes.... I ve used many of the medicines like clyndamicine gel, phosphate gel,...

doctor1 MD

I have developed dark areas (of hair?) above and below my lips. They seem like shadows, not actual hairs. I do not like the way they look--should I...

doctor1 MD

Hi,I got prescribed Epiduo along with Lymecycline against my acne. The dermatologist did not recommend any face washes, and I am currently using...

doctor1 MD

Some area of my face skin has black patches. I used to not have it before. The remaining face skin is soft smooth and young. Please help in...

doctor1 MD

Hello, I m planning to begin using Faceclin (clindamycin + nicotinamide) Gel to deal with my acne eruptions on my face and Glycovira (Glycolic Acid...

Get personalised answers from verified doctor in minutes across 80+ specialties

182 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Questions Answered By Dr. Kakkar S.
  • Q - Suggest treatment for thinning of skin

  • Q - Is boil inside nose folliculitis a cause for concern?

  • Q - What casues allergic skin rash?

  • Q - How to diagnose herepes type 2?

  • Q - What causes white pimples in vagina?

  • Q - Suggest treatment for headache, acne and weight gain

  • Q - Suggest treatment for dandruff and red spot on scalp

  • Q - What causes non itchy eruption on penis?

  • Q - Suggest treatment for itching acne on hand

  • Q - Suggest treatment for itching sensation all over body

backtotop2